Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


WORK OUT
Oct 15, 2001

Could you please tell me whether I could possibly go to the GYM and work out for the betterment of my physique ? By the way my Absolute CD4 is 547 and the V/Load is 14479 and I'm without the ART since last 11 years.

Response from Ms. Fields-Gardner

While exercise and other physical activity are essential for body maintenance regardless of CD4 and viral load and whether or not you are on medications, there are some risk factors you should consider. Depending on your past eating habits, smoking habits, family history, length of time since infected with HIV, past medical and medication history, and other factors there could be some hidden risk factors such as risk of cardiovascular disease and bone mineral density losses.

Because of these risk factors and sparse evidence about what to do about them, you need to have your physician evaluate and clear any exercise program you would like to pursue. So, before you plan to go to the gym, talk with your doctor and get a release to exercise. Then, depending on any limitations your doctor recommends, find someone with qualifications to help you to set up a regular exercise program. Physical therapists can provide you with an exercise prescription that will outline an appropriate exercise program to accomplish your goals. If you don't have many limitations, you can find a trained and certified personal trainer (preferably one who will be sensitive to possible limitations).

Either way, it is an important start to be motivated enough to even ask the question! Best wishes on your work outs!


Previous
Diarrhea/Blastocystis hominis etc.
Next
Good and bad vitamins

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement